Alert archive / Montana / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at May 25, 2013, 7:33 PM MDT for Valley County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2013, 7:33 PM MDT (01:33 UTC)
- Expired
- May 25, 2013, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Valley County, MT
The radar
The Glasgow radar (KGGW), 13 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
163 WGUS55 KGGW 260133 FFWGGW MTC105-260430- /O.NEW.KGGW.FF.W.0002.130526T0133Z-130526T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 733 PM MDT SAT MAY 25 2013 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA... * UNTIL 1030 PM MDT. * AT 724 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER CENTRAL VALLEY COUNTY IN GLASGOW. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER CENTRAL VALLEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE UNDERPASS ON SIXTH STREET IN GLASGOW IS EXPECTED TO FLOOD. DRAINS IN THE CITY STREETS ARE CLOGGED WITH HAIL...SO FLOODING IS OCCURRING AS A RESULT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4819 10685 4819 10658 4801 10658 4801 10685 $$ TFJ WEATHER.GOV/GLASGOW
1 follow-up statement
575 WGUS75 KGGW 260413 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1013 PM MDT SAT MAY 25 2013 MTC105-260422- /O.CAN.KGGW.FF.W.0002.000000T0000Z-130526T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY- 1013 PM MDT SAT MAY 25 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL VALLEY COUNTY... RAIN HAS EXITED THE AREA AND FLOODING HAS RECEDED. LAT...LON 4819 10685 4819 10658 4801 10658 4801 10685 $$ GFF WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:57 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 25, 2:57 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 257 PM MDT SAT MAY 25 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... AN UPPER LOW OVER THE PACIFIC NORTHWEST WILL DRIVE A SOUTHWEST FLOW ALOFT THROUGH THE SHORT TERM. DISTURBANCES IN THIS FLOW WILL INTERACT WITH LOW LEVEL MOISTURE AND A STALLED SURFACE FRONT OVER NORTHEAST MONTANA....CREATING EXCELLENT POTENTIAL FOR SHOWERS AND THUNDERSTORMS INTO MEMORIAL DAY. AS OF 1300 SHOWERS AND THUNDERSTORMS ARE JUST BEGINNING TO DEVELOP ACROSS SOUTHEAST MONTANA. EXPECT STORMS TO CONTINUE TO INITIATE AS WE GET INTO THE AFTERNOON...MAINLY FURTHER WEST NEAR THE MUSSELSHELL RIVER. STORMS WILL SPREAD TO THE NORTH AND EAST AS WE GET INTO THE LATE AFTERNOON AND EVENING HOURS. WITH AMPLE LOW LEVEL MOISTURE AND SHEAR PROVIDED BY SOUTHEASTERLY SURFACE FLOW OUT OF THE DAKOTAS STORMS WILL BE CAPABLE OF PRODUCING THE GAMUT OF SEVERE WEATHER INCLUDING LARGE HAIL...STRONG WINDS...AND POSSIBLY EVEN ISOLATED TORNADOES. BY LATE EVENING THE SEVERE THREAT WILL HAVE SUBSIDED...BUT WIDESPREAD SHOWERS WITH EMBEDDED THUNDER ARE EXPECTED TO CONTINUE OVERNIGHT. SUNDAY AFTERNOON AND EVENING WILL AGAIN BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHEAST MONTANA AS THE OVERALL WEATHER PATTERN REMAINS VERY SIMILAR TO THIS AFTERNOON...WITH MOIST LOW LEVEL SOUTHEAST FLOW AND A STALLED FRONTAL BOUNDARY. AGAIN LATE SUNDAY EVENING THE SEVERE THREAT WILL END AS STORMS CHEW THROUGH AVAILABLE SURFACE BASED INSTABILITY...BUT GOOD POTENTIAL FOR CONTINUED SHOWER ACTIVITY WILL REMAIN OVERNIGHT. MONDAY THE BEST POTENTIAL FOR STRONG TO SEVERE CONVECTION WILL LIE ACROSS THE SOUTHEAST AS THE SURFACE FEATURE PUSHES EASTWARD. A STRONG DISTURBANCE WILL PUSH THROUGH IN THE SOUTHWEST FLOW ALOFT...CREATING THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION. GILCHRIST .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... DUE TO THE ONSET OF STRONG TO SEVERE THUNDERSTORMS SETTING UP ACROSS THE REGION...NO ADJUSTMENTS WERE MADE TO THE CURRENT LONG TERM FORECAST. BMICKELSON PREVIOUS LONG TERM DISCUSSION...THE UPPER TROUGH THAT WILL BEGIN TO AFFECT THE REGION THIS WEEKEND WILL CONTINUE TO HAVE AN INFLUENCE THROUGH NEXT WEEK. THE UPPER CLOSED LOW WILL SLOWLY CHURN SHORTWAVE ENERGY OUT THROUGH THE WEEKEND BEFORE AN UPPER JET MAX OFF THE PACIFIC BEGINS TO DIG THE UPPER TROUGH FURTHER SOUTH AND EAST INTO THE DESERT SOUTHWEST ON TUESDAY. WHEN THIS HAPPENS...A SHORTWAVE TROUGH WILL SPLIT OFF THE MAIN FLOW INTO CANADA...AND LEAVE THE REGION OVER BRIEF SHORT RIDGING LATE TUESDAY INTO WEDNESDAY. THE BRIEF RIDGING PERIOD WILL BE JUST ABOUT THE ONLY BREAK FROM CONTINUED CHANCES FOR PRECIP FOR THE REMAINDER OF THE LONG TERM. THE UPPER JET MAX WILL CONTINUE TO PUSH THE TROUGH TO HAVE A MORE NEGATIVE TILT WITH EACH DAY...BEFORE THE JET MAX FINALLY PROGRESSES THROUGH THE BASE OF THE TROUGH BY FRIDAY AND BEGINS MOVING FURTHER EASTWARD. THIS WILL CONTINUE TO PLACE THE REGION OVER FAVORABLE PRECIP CHANCES FOR JUST ABOUT ALL OF NEXT WEEK. BY NEXT WEEKEND...THE GFS AND ECMWF DISAGREE SLIGHTLY AS THE GFS WANTS TO QUICKLY ERODE BRIEF RIDGING AND ALLOW ANOTHER PACIFIC NORTHWEST LOW TO BRING MORE PRECIP. THE ECMWF WANTS TO KEEP RIDGING AROUND A BIT LONGER...AND HAVE A CLOSED LOW POSSIBLY RIDE DOWN THE PACIFIC COAST. EITHER WAY...BEFORE THAT OCCURS...IT APPEARS A WET AND UNSETTLED PATTERN IS IN STORE FOR THE LONG TERM. BARNWELL && .AVIATION... VFR CONDITIONS TO BEGIN WITH...BUT WIDESPREAD CONVECTIVE ACTIVITY WILL DEVELOP AROUND MID DAY OR EARLY THIS AFTERNOON. INITIALLY...IFR CONDITIONS OR WORSE WILL BE LIKELY FOR KGDV AND KSDY DURING THE AFTERNOON HOURS AMID STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND LARGE HAIL POSSIBLE...WHICH WILL SPREAD TO ALL REMAINING TAF SITES THROUGH TONIGHT AND POSSIBLY INTO THE EARLY MORNING HOURS ON SUNDAY. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 25, 2:12 PM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 212 PM MDT SAT MAY 25 2013 MTZ016>024-059>062-260400- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 212 PM MDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW LEVEL SOUTHEAST WINDS WILL BRING MOIST AIR FROM THE GULF OF MEXICO TOWARD NORTHEAST MONTANA TODAY. MEANWHILE...THERE WILL BE A STATIONARY FRONT OVER PHILLIPS AND PETROLEUM COUNTIES ALONG WITH UPPER LEVEL DISTURBANCES IN SOUTHWEST FLOW ALOFT. THIS COMBINATION WILL MAKE SHOWERS AND THUNDERSTORMS LIKELY THIS AFTERNOON AND TONIGHT OVER MOST OF NORTHEAST MONTANA. SOME STORMS MAY BECOME SEVERE EAST OF A OPHEIM TO HINSDALE TO JORDAN LINE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SEVERE WEATHER WILL DEVELOP AGAIN ON SUNDAY AFTERNOON ACROSS ALL OF NORTHEAST MONTANA AS THE WEATHER PATTERN REMAINS LARGELY UNCHANGED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ025>027-260400- DAWSON-PRAIRIE-WIBAUX- 212 PM MDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW LEVEL SOUTHEAST WINDS WILL BRING MOIST AIR FROM THE GULF OF MEXICO TOWARD NORTHEAST MONTANA TODAY. MEANWHILE...UPPER LEVEL DISTURBANCES IN A SOUTHWEST FLOW ALOFT WILL CREATE EXCELLENT POTENTIAL FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SEVERE WEATHER WILL RETURN ON SUNDAY AFTERNOON AND AGAIN ON MONDAY AFTERNOON AS THE WEATHER PATTERN REMAINS LARGELY UNCHANGED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 25, 6:40 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
640 PM MDT SAT MAY 25 2013
MTZ017-061-260145-
VALLEY-
640 PM MDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA...
UNTIL 745 PM MDT.
AT 633 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
TAMPICO...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF CENTRAL VALLEY COUNTY...
RURAL AREAS OF NORTHERN VALLEY COUNTY...
LAT...LON 4882 10662 4877 10646 4839 10654 4815 10674
4834 10698
TIME...MOT...LOC 0040Z 211DEG 19KT 4838 10679
TFJ
WEATHER.GOV/GLASGOWLocal storm report, May 25, 6:52 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
652 PM MDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 14 ENE HAXBY 47.87N 106.17W
05/25/2013 E2.50 INCH MCCONE MT NWS EMPLOYEE
&&
JBLocal storm report, May 25, 7:02 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
702 PM MDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 16 NNE GLASGOW 48.41N 106.50W
05/25/2013 E1.00 INCH VALLEY MT PUBLIC
&&
GILCHRISTSpecial weather statement, May 25, 7:22 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 722 PM MDT SAT MAY 25 2013 MTZ017-260145- VALLEY- 722 PM MDT SAT MAY 25 2013 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA... UNTIL 745 PM MDT. AT 715 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR GLASGOW...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... RURAL AREAS OF CENTRAL VALLEY COUNTY... LAT...LON 4848 10626 4825 10604 4805 10671 4828 10670 TIME...MOT...LOC 0122Z 237DEG 10KT 4821 10652 TFJ WEATHER.GOV/GLASGOW
Local storm report, May 25, 7:24 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
724 PM MDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 13 ESE HELL CREEK REC A 47.58N 106.62W
05/25/2013 E1.25 INCH GARFIELD MT TRAINED SPOTTER
&&
PATGLocal storm report, May 25, 7:27 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
727 PM MDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 35 NE JORDAN 47.68N 106.38W
05/25/2013 E1.75 INCH GARFIELD MT TRAINED SPOTTER
0715 PM HAIL 13 SSW FRAZER 47.90N 106.18W
05/25/2013 E1.75 INCH MCCONE MT TRAINED SPOTTER
&&
BBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:09 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 66 min |
| May 25, 6:14 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 61 min |
| May 25, 6:34 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 56 min |
| May 25, 6:40 PM MDT | Special Weather Statement | GGW | Valley | 65 min |
| May 25, 7:12 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Richland, Roosevelt, Valley | 63 min |
| May 25, 7:22 PM MDT | Special Weather Statement | GGW | Valley | 23 min |
| May 25, 7:26 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie | 64 min |
| May 25, 7:39 PM MDT | Flash Flood Warning | GGW | Valley | 3 hr |
| May 25, 8:02 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Richland | 58 min |
| May 25, 8:13 PM MDT | Flash Flood Warning | GGW | McCone, Roosevelt, Valley | 3 hr |
| May 26, 4:53 PM MDT | Special Weather Statement | GGW | 67 min | |
| May 26, 5:13 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 62 min |
Nearby
Flash Flood Warnings in Montana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.